Coexistence phenomena and global bifurcation structure in a chemostat-like model with species-dependent diffusion rates

François Castella 1, 2, * Sten Madec 3
* Auteur correspondant
1 IPSO - Invariant Preserving SOlvers
IRMAR - Institut de Recherche Mathématique de Rennes, Inria Rennes – Bretagne Atlantique
Abstract : We study the competition of two species for a single resource in a chemostat. In the simplest space-homogeneous situation, it is known that only one species survives, namely the best competitor. In order to exhibit coexistence phenomena, where the two competitors are able to survive, we consider a space dependent situation: we assume that the two species and the resource follow a di usion process in space, on top of the competition process. Besides, and in order to consider the most general case, we assume each population is associated with a distinct di usion constant. This is a key di culty in our analysis: the speci c (and classical) case where all di usion constants are equal, leads to a particular conservation law, which in turn allows to eliminate the resource in the equations, a fact that considerably simpli fies the analysis and the qualitative phenomena. Using the global bifurcation theory, we prove that the underlying 2-species, stationary, di usive, chemostat-like model, does possess coexistence solutions, where both species survive. On top of that, we identify the domain, in the space of the relevant bifurcation parameters, for which the system does have coexistence solutions.
Type de document :
Article dans une revue
Journal of Mathematical Biology, Springer Verlag (Germany), 2014, 68 (1-2), pp.377-415. <10.1007/s00285-012-0633-7>
Liste complète des métadonnées


https://hal.archives-ouvertes.fr/hal-00777025
Contributeur : Francois Castella <>
Soumis le : jeudi 17 janvier 2013 - 10:40:28
Dernière modification le : mercredi 2 août 2017 - 10:11:35
Document(s) archivé(s) le : jeudi 18 avril 2013 - 03:59:30

Fichier

Bifurcation3.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

François Castella, Sten Madec. Coexistence phenomena and global bifurcation structure in a chemostat-like model with species-dependent diffusion rates. Journal of Mathematical Biology, Springer Verlag (Germany), 2014, 68 (1-2), pp.377-415. <10.1007/s00285-012-0633-7>. <hal-00777025>

Partager

Métriques

Consultations de
la notice

403

Téléchargements du document

159